Alert archive / Alabama / Flash Flood Warnings in 2008

Flash Flood Warning 15, NWS Birmingham, AL

December 9, 20084 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at Dec 9, 2008, 11:01 PM CST for 4 counties in Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2008, 11:01 PM CST (05:01 UTC)
Expired
Dec 10, 2008, 2:00 AM CST
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 58 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 10, 12:15 AM CSTFLASH FLOODSulligent, ALSTREET FLOODING ON HIGHWAY 18 WEST WITH DEPTH ESTIMATED AT ONE AND ONE HALF FEET AND ESTIMATED10 INCHES DEEP ON HIGHWAY 278 NEAR SULLIGENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 100501
FFWBMX
ALC057-075-093-133-100800-
/O.NEW.KBMX.FF.W.0015.081210T0501Z-081210T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 PM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN NORTHWEST ALABAMA...
  THIS INCLUDES THE CITIES OF...WINFIELD...HAMILTON...
  WINSTON COUNTY IN NORTHWEST ALABAMA...
  THIS INCLUDES THE CITIES OF...LYNN...HALEYVILLE...
  NORTHERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
  NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...

* UNTIL 200 AM CST

* AT 1053 PM CST...THE NATIONAL WEATHER SERVICE DOPPLER RADAR        
  INDICATED HEAVY RAINFALL OF THREE TO FOUR INCHES THAT HAS FALLEN   
  ACROSS THE AREA IN THE LAST FEW HOURS. ADDITIONAL STORMS WILL DROP 
  ANOTHER ONE TO TWO INCHES OF RAIN IN THE NEXT FEW HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLEN
  ALLEN...ASHRIDGE...WINSTON FREE STATE BARN...DOUBLE SPRINGS...
  HOUSTON RECREATIONAL AREA...ASHBANK...BRUSHY LAKE...MORELAND...
  POPLAR SPRINGS...CORINTH REC AREA...INMANFIELD AND MCDOWELL CAMP
  GROUNDS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3406 8811 3432 8793 3431 8714 3400 8734
      3400 8763 3388 8763 3387 8753 3374 8753
      3371 8755 3368 8823

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 9, 8:45 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Dec 9, 8:45 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CST TUE DEC 9 2008

.UPDATE...MESOSCALE UPDATE.

&&

.DISCUSSION...

COMPLEX WEATHER SCENARIO UNFOLDING ACROSS THE DEEP SOUTH THIS
EVENING. EXTENSIVE SQUALL LINE SLOWLY MOVING ACROSS EAST AND SOUTH
CENTRAL MISSISSIPPI....WITH SEVERAL REPORTS OF DAMAGE AND POSSIBLE
TORNADOES. THIS LINE WILL CONTINUE TO SLOWLY PROGRESS EASTWARD
BRINGING A CHANCE OF ISOLATED TORNADOES TO WESTERN PARTS OF CENTRAL
ALABAMA. THE STORMS WERE DEVELOPING ALONG A PRE-FRONTAL TROUGH WITH
A FEW MESO LOWS RIDING ALONG THE BOUNDARY. THESE MESO LOWS WERE
MAKING THE LINE DISPLAY A LEWP PATTERN...INDICATIVE OF STRONGER
THUNDERSTORMS.

WHAT A DIFFERENCE A DAY MAKES. AT 02Z...TEMPERATURES WERE HANGING
TOUGH IN THE 60S AREAWIDE. SOUTHERLY WINDS WERE BLOWING AT 15 TO 25
MPH USHERING IN SURFACE DEW POINTS INTO THE LOWER 60S GENERALLY
SOUTH OF INTERSTATE 20. UPPER LEVEL LOW AND ASSOCIATED WIND
FIELDS/LIFT WILL ENTER WESTERN ALABAMA THROUGH MIDNIGHT. EXPECT
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE...BUT EXTENT OF
SEVERE STORMS AND TORNADOES REMAIN IN QUESTION. SURFACE BASED
INSTABILITY BECOMES A BIT LESS FAVORABLE FOR STRONGER ACTIVITY AS WE
PROGRESS THROUGH THE NIGHT. THEREFORE...UPDATED THE HWO WITH BEST
CHANCE OF STRONG TO SEVERE GENERALLY WEST OF I-65. SURFACE BASED
CAPE AND LIS LIMITED BUT SHEAR IS TREMENDOUS. WILL CONTINUE TO
CLOSELY MONITOR THE SURFACE BASED INSTABILITY THE NEXT SEVERAL
HOURS.

PRECIP WATER VALUES OVER 1.50 INCHES NEAR THE FRONT ARE A WHOPPING 2
STANDARD DEVIATIONS ABOVE NORMAL FOR DECEMBER IN CENTRAL ALABAMA.
LATEST RADAR ESTIMATES HAVE RAIN TOTALS UP TO 1.75 INCHES IN FAR
NORTHWEST ALABAMA. ALTHOUGH STREAM FLOWS ARE RUNNING MUCH BELOW
NORMAL DUE TO THE EXTENDED DROUGHT CONDITIONS...WILL ISSUE A FLASH
FLOOD WATCH FOR SEVERAL NORTHWEST COUNTIES THROUGH 6 AM. RAIN
AMOUNTS MAY BE AS HIGH AS 3 TO 4 INCHES IN SPOTS.

75/LINHARES

&&

.PREVIOUS DISCUSSION...TONIGHT THROUGH WEDNESDAY.

COMPLEX SHORT TERM AS A STRONG UPPER LEVEL LOW CONTINUES TO DROP
SOUTH OUT OF THE SOUTHERN PLAINS CREATING WHAT WILL BECOME A
WEAKENING SURFACE LOW FROM CENTRAL ARKANSAS TO JUST WEST OF
KNOXVILLE. THIS WILL BRING ROUND ONE THROUGH THE AREA JUST AFTER
SUNSET THROUGH TOMORROW MORNING. IT HAS BEEN ON THE TRICKY SIDE TO
ASSESS THE SEVERE THREAT AND POTENTIAL. ONE THING FOR SURE IS IT
WILL BE WET. PW VALUES ARE AS HIGH AS IT GETS FROM DECEMBER AND
MOST FORECAST SOUNDINGS SHOW SATURATION FROM THE SURFACE TO THE
TOP OF THE COLUMN. THIS WOULD LEAVE ME TO BELIEVE THAT WITH THIS
MUCH MOISTURE THE SEVERE THREAT WOULD BE ON THE ISOLATED
SIDE...WITH AN OUTSIDE CHANCE OF SOME MID LEVEL WATER
LOADING...WHICH YOU STILL WOULD NEED SOME DRY AIR TO ACCOMPLISH.
MOST OF THE CAPE PROFILES ARE ON THE TALL AND SKINNY SIDE WITH
MOIST ADIABATIC PROFILES MOST OF THE WAY ABOVE THE LFC. THIS WOULD
LEAD TO SHORT DURATION STORMS AND NOT A LOT OF STABILITY TO
SUSTAIN STORM STRUCTURE. HOWEVER...LOOKING AT THE SHEAR
PROFILES...IT WOULD BE BELIEVABLE THAT SOME ROTATION COULD BE IN
THE WORKS WHERE TALL...SKINNY CAPE EXISTS...MAINLY SOUTH OF
INTERSTATE 20. FURTHER SOUTH THE MORE INSTABILITY.
INTERESTINGLY...THE SHEAR PROFILES ARE IN FACT...TOO GOOD...MEANING
THE SHEAR MAY ACTUALLY BE TOO STRONG FOR THE WEAKER UPDRAFTS.

ALL THIS SAID...DO FEEL THE OVERALL THREAT FOR SEVERE...INCLUDING
TORNADOES IS RELATIVELY LOW...HOWEVER...CERTAINLY CAN NOT RULE
ANYTHING OUT...EXCEPT HAIL...AT THIS POINT. THE GREATEST THREAT
WILL BE FURTHER SOUTH...AND WE WILL ALSO HAVE TO WATCH ANY ROGUE
CELLS THAT DEVELOP FURTHER WEST IN A MORE FAVORABLE ENVIRONMENT
AND MOVE EAST TOWARDS OUR CWA. THE THREAT FOR HEAVY RAIN WILL
BE IN THE WEST AFTER SUNSET AND WORK ITS WAY EAST IN THE FORM OF
A DYING SQUALL LINE OR WEAK MCC.

AFTER ROUND ONE...ROUND TWO WILL DOMINATE AS THE UPPER LEVEL LOW
TRANSITION NEGATIVE AND CUTS OFF SOUTH OF THE AREA CREATING A NEW
SURFACE LOW THAT WILL DOMINATE FURTHER EAST. THE IMPACTS OVER
CENTRAL ALABAMA ON WEDNESDAY WILL BE ADDITIONAL HEAVY
RAIN...ESPECIALLY EAST OF I-65...NOT WORRIED ABOUT A SEVERE THREAT
FROM IT...BUT THERE IS AN OUTSIDE CHANCE IN THE MORNING TO EARLY
AFTERNOON HOURS IN THE EXTREME SOUTHERN AND EASTERN COUNTIES.

17/KLAWS

LONG TERM...THURSDAY THROUGH TUESDAY.

FIRST SIGNIFICANT WINTER WEATHER EVENT OF THE SEASON MAY BE COMING
TOGETHER FOR NORTH CENTRAL ALABAMA. MODELS ARE ALL SHOWING A DEEP
500MB LOW MOVING ACROSS CENTRAL ALABAMA ON THURSDAY WHICH WILL BRING
WITH IT MOISTURE AND LIFT. MAIN MODEL DIFFERENCES ARE DEVELOPMENT
AND TRACK OF SURFACE LOW. GFS TRACKS LOW FARTHER WEST THAN ECMWF AND
NAM WHICH MEANS PRECIPITATION WILL BE MORE RAIN THAN SNOW. THIS TYPE
OF COLD DEEP UPPER LOW WILL MANY TIMES FORM THERE OWN COLD POCKETS
AT THE THE LOW LEVELS DUE TO ENHANCED SNOWFALL RATES. THE MAIN
LIMITING FACTOR WILL BE THAT THE EVENT WILL OCCUR DURING THE DAY
WHEN HEATING WILL KEEP TEMPERATURES ABOVE FREEZING. AS MENTIONED IN
EARLIER DISCUSSION...MODELS ARE SHOWING AREA OF ENHANCED
PRECIPITATION NORTH OF 500MB UPPER LOW...IN AREA REFEREED TO AS A
TROWEL. THERE IS POTENTIAL FOR HEAVY SNOWFALL WITHIN IN THIS
TROWEL...BUT FOR NOW MODELS ARE KEEPING THIS AREA NORTH OF CENTRAL
ALABAMA. AT THIS TIME WILL KEEP PRECIPITATION IN THE FORM OF A
RAIN/SNOW MIXTURE...BUT THERE COULD VERY WELL BE A PERIOD OF TIME ON
THURSDAY WHEN IT IS ALL SNOW.

THIS SYSTEM WILL QUICKLY LIFT OUT OF THE AREA THURSDAY EVENING WITH
SOME TRAILING LIGHT SNOW ACROSS EAST ALABAMA.  CLEARING SKIES AND
HIGH PRESSURE WILL MOVE INTO THE AREA FRIDAY AND SATURDAY. A WEAK
SHORT WAVE TROF WILL PASS NORTH OF ALABAMA ON MONDAY WITH A TRAILING
COLD FRONT PUSHING TO NEAR THE MISSISSIPPI RIVER. UPPER RIDGE OVER
THE SOUTHEASTERN STATES WILL LIKELY KEEP MOST OF THE RAIN NORTH AND
WEST OF AREA...BUT A FEW SHOWERS POSSIBLE.

58/ROSE

&&

.AVIATION...00Z TAF DISCUSSION.

LARGE MASS OF RAIN AND THUNDERSTORMS POISED TO MOVE INTO CENTRAL
ALABAMA OVERNIGHT...AND THEN BEGIN TO STALL DURING THE DAY ON
WEDNESDAY.  A LITTLE PUZZLED ABOUT WHY WINDS ARE NOT AS STRONG AND
GUSTY THAN PREVIOUSLY EXPECTED (AND SUPPORTED BY CURRENT PRESSURE
ANALYSIS).  I DO EXPECT WINDS TO PICK BACK UP OVERNIGHT...AS COLD
FRONT PLODS EASTWARD.

AS THE FRONT SLOWS DOWN AND STALLS ON WEDNESDAY...THUNDER SHOULD
DIMINISH BUT RAIN WILL LIKELY CONTINUE.  THUS...KEPT FAIRLY LOW
CEILINGS AND MVFR CATEGORY VISIBILITIES DURING THE PERIOD.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR ALL ZONES UNTIL 6 AM CST WEDNESDAY
FLASH FLOOD WATCH FOR PICKENS-LAMAR-FAYETTE-WALKER-MARION-AND
WINSTON THROUGH 6 AM WEDNESDAY.

&&
Hazardous weather outlook, Dec 9, 8:00 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
800 PM CST TUE DEC 9 2008

ALZ011>015-017>050-101230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
800 PM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH ARE EXPECTED ACROSS ALL OF
CENTRAL ALABAMA OVERNIGHT. A FEW GUSTS MAY REACH 35 MPH ON OPEN
WATERWAYS.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS A
STRONG COLD FRONT SLOWLY MOVES INTO CENTRAL ALABAMA. THE THREAT
COVERS THE ENTIRE AREA AND WILL LAST MUCH OF THE NIGHT.

MORE SPECIFICALLY...ISOLATED TORNADOES WILL BE POSSIBLE ROUGHLY
WEST OF A LINE FROM DOUBLE SPRINGS...TO SELMA.  THE BEST TIMING FOR
THE TORNADO THREAT APPEARS TO BE FROM 9 PM THROUGH 6 AM.

FOR THE REMAINDER OF THE AREAS WEST OF INTERSTATE 65...DAMAGING
WINDS WILL BE POSSIBLE IN THE STRONGER STORMS GENERALLY FROM
MIDNIGHT THROUGH 6 AM.

FOR AREAS EAST OF INTERSTATE 65...A FEW STRONG STORMS ARE POSSIBLE
BUT CURRENT THINKING IS THAT THE STORMS WILL REMAIN BELOW SEVERE
LIMITS.

IN ADDITION TO THE SEVERE THUNDERSTORM THREATS...LOCALLY HEAVY
RAINFALL IS POSSIBLE GENERALLY NEAR AND NORTH OF THE INTERSTATE 20
CORRIDOR. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE.
THESE RAIN AMOUNTS MAY PRODUCE LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE THROUGHOUT THE DAY ON WEDNESDAY. AN ADDITIONAL ONE
TO THREE INCHES OF RAIN WILL BE POSSIBLE.

THURSDAY...A DEEP AND COLD UPPER LOW WILL MOVE ACROSS CENTRAL
ALABAMA. THE AIR IS EXPECTED TO BE COLD ENOUGH ALOFT FOR RAIN TO
MIX WITH SNOW AND POSSIBLY CHANGE OVER TO ALL SNOW DURING THE DAY. NO
TRAVEL PROBLEMS ARE ANTICIPATED AT THIS TIME DUE TO SURFACE
TEMPERATURES REMAINING WELL ABOVE FREEZING. IT WILL ALSO BE BREEZY
WITH WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY FOR WEST ALABAMA TONIGHT.

75/LINHARES

In the hours before

Local storm report, Dec 9, 9:59 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
959 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     4 SSW SHOTSVILLE        34.20N 88.15W
12/09/2008  E60 MPH          MARION             AL   FIRE DEPT/RESCUE

            REPORTED NEAR THE TOWN OF BEXAR ALONG HWY 78.

&&

GOLDEN
Local storm report, Dec 9, 10:28 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1028 PM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TSTM WND DMG     1 N DETROIT             34.04N 88.17W
12/09/2008                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ON HWY 17 NEAR THE TOWN OF DETROIT.

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 8:52 PM CSTFlash Flood WatchBMXFayette, Lamar, Marion, Pickens, Walker, Winston7 hr
Dec 9, 9:15 PM CSTSevere Thunderstorm WarningBMXLamar, Marion45 min
Dec 9, 9:45 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston3 hr
Dec 9, 9:59 PM CSTSevere Thunderstorm WarningBMXLamar, Marion31 min
Dec 9, 10:01 PM CSTTornado WarningBMXPickens44 min
Dec 9, 10:47 PM CSTSevere Thunderstorm WarningBMXFayette, Greene, Pickens, Tuscaloosa, Walker43 min
Dec 9, 11:13 PM CSTTornado WarningBMXGreene, Pickens32 min
Dec 9, 11:36 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa, Walker, Winston39 min
Dec 9, 11:45 PM CSTSevere Thunderstorm WarningBMXPickens, Tuscaloosa30 min
Dec 10, 12:06 AM CSTTornado WarningBMXFayette, Tuscaloosa, Walker24 min
Dec 10, 12:22 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter38 min
Dec 10, 12:31 AM CSTTornado WarningBMXFayette, Walker29 min
Dec 10, 12:41 AM CSTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Tuscaloosa, Walker49 min
Dec 10, 12:50 AM CSTTornado WarningBMXPickens, Tuscaloosa40 min
Dec 10, 12:55 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa50 min
Dec 10, 12:59 AM CSTTornado WarningBMXWalker, Winston16 min
Dec 10, 1:09 AM CSTTornado WarningBMXBlount, Walker6 min
Dec 10, 1:31 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa44 min
Dec 10, 1:32 AM CSTTornado WarningBMXPickens, Tuscaloosa28 min
Dec 10, 1:55 AM CSTTornado WarningBMXJefferson9 min
Dec 10, 1:57 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker33 min
Dec 10, 2:00 AM CSTSevere Thunderstorm WarningBMXFayette, Jefferson, Tuscaloosa, Walker30 min
Dec 10, 2:12 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter, Tuscaloosa48 min
Dec 10, 2:26 AM CSTTornado WarningBMXBlount, Etowah34 min
Dec 10, 2:32 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson28 min
Dec 10, 3:07 AM CSTSevere Thunderstorm WarningBMXMarengo, Sumter23 min
Dec 10, 3:11 AM CSTSevere Thunderstorm WarningBMXBibb, Tuscaloosa34 min
Dec 10, 3:28 AM CSTTornado WarningBMXAutauga, Chilton, Dallas34 min
Dec 10, 3:38 AM CSTSevere Thunderstorm WarningBMXJefferson37 min
Dec 10, 4:17 AM CSTTornado WarningBMXCherokee13 min
Dec 10, 4:38 AM CSTTornado WarningBMXSt. Clair20 min
Dec 10, 4:40 AM CSTTornado WarningBMXLowndes, Montgomery35 min
Dec 10, 4:44 AM CSTFlash Flood WarningBMXJefferson3 hr
Dec 10, 5:07 AM CSTTornado WarningBMXBibb, Chilton, Dallas, Perry23 min
Dec 10, 5:32 AM CSTTornado WarningBMXCoosa, Tallapoosa28 min
Dec 10, 6:24 AM CSTTornado WarningBMXPike51 min
Dec 10, 6:43 AM CSTSevere Thunderstorm WarningBMXPike47 min
Dec 10, 6:49 AM CSTTornado WarningBMXCleburne, Randolph15 min
Dec 10, 6:51 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter6 days
Dec 10, 6:51 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter6 days
Dec 10, 7:18 AM CSTTornado WarningBMXCoosa, Tallapoosa27 min
Dec 10, 7:41 AM CSTSevere Thunderstorm WarningBMXBarbour, Pike49 min
Dec 10, 8:24 AM CSTSevere Thunderstorm WarningBMXBarbour36 min
Dec 10, 9:56 AM CSTAreal Flood AdvisoryBMXBarbour, Pike4 hr
Dec 10, 3:24 PM CSTFlash Flood WatchBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 24 more20 hr
Dec 10, 3:54 PM CSTWinter Storm WatchBMXFayette, Lamar, Marion, Pickens, Walker, Winston12 hr
Dec 10, 4:01 PM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more29 hr

Nearby

Flash Flood Warnings in Alabama, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.